Alert archive / New Jersey / Special Marine Warnings in 2019
Special Marine Warning 97, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 2, 2019, 5:54 PM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2019, 5:54 PM EDT (21:54 UTC)
- Expired
- Jul 2, 2019, 7:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 2, 3:35 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 2, 3:35 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 335 PM EDT Tue Jul 2 2019 .SYNOPSIS... High pressure will drift eastward throughout the remainder of the day as thunderstorms associated with a weak cold front move southward across the forecast area. This front will stall south of the area Wednesday as high pressure settles overhead. The front will lift northward as a warm front Friday ahead of another wave of low pressure. This low will drag a cold front across the region Saturday and Sunday followed by a developing ridge of high pressure into next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A surface trough extended across northern Pennsylvania at mid afternoon. The feature will sink southward and into our region for tonight. Scattered showers and thunderstorms will be on the increase in Pennsylvania and northern New Jersey during the balance of the afternoon and into the early evening. The main area of showers and thunderstorms is forecast to develop in western and central Pennsylvania before moving southeastward this evening. It should pass across southeastern Pennsylvania, the upper Delmarva and southern New Jersey after dark. Precipitable water values will be in excess of 2 inches, so we have included the mention of heavy rain. Also, the Storm Prediction Center continues to have our region under a marginal risk for severe weather. Conditions will remain warm and muggy for tonight. Lows should be mostly in the upper 60s and the lower 70s. A west wind around 5 to 10 MPH is forecast to become light and variable. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... Hot humid weather is expected for Wednesday. Temperatures will be similar to those of today. However, dew point readings should climb solidly into the upper 60s and the lower 70s. The surface trough is anticipated to remain in our region, providing a trigger for another round of scattered showers and thunderstorms, mainly in the afternoon. The potential for any organized convection seems small with only limited wind shear. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... No significant changes to the extended. The cold frontal boundary will stay to our south through the day Thursday, then begin to lift northward across the CWA Friday as a warm front. An area of low pressure tracking across Canada will push a cold front through the area Saturday night, ushering in drier air to close out the weekend and start the next workweek. High pressure will keep the stalled front to our south through Independence Day, helping to keep us dry for the most part. A few showers and thunderstorms are possible for the southern half of the area into Delmarva during the morning hours, but greater coverage of storms should hold off until the afternoon as the stalled stationary front slowly begins to turn warm front and lifts northward toward the CWA. Highs will be warm but not oppressive for this time of the year in the upper 80s to low 90s. A progressive mid-level shortwave trough will near the Ohio River Valley by Friday, helping to lift the stalled front northward as a warm front. This will serve as a focal mechanism for lift, thus, helping to initiate showers and thunderstorms through the day. Increased precipitation and cloud coverage will likely hold back temperatures, keeping highs in the upper 80s. As the low lifts northeastward into southern Canada, a cold front will struggle to move eastward. Thus, widespread showers and thunderstorms look likely for the day Saturday. With abundant moisture (PWATS above 2 inches) we will need to monitor the chance for possible flooding, especially for areas that see multiple rounds of rainfall. Otherwise, a warm and muggy day with highs near 90 for most of the area. Slightly cooler Sunday through Tuesday behind the front with highs in the upper 80s. We should remain dry, though will keep a slight chance for shower and thunderstorms each day, mostly diurnally driven. Diffluent flow aloft will help support uplift as well, though other large-scale forcing will be absent. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Mainly VFR. However, scattered showers and thunderstorms will affect our TAF sites before 06Z and they should briefly reduce conditions to MVFR or IFR. West wind 5 to 10 knots becoming variable 6 knots or less. Wednesday...Mainly VFR. Scattered showers and thunderstorms in the afternoon. Northwest wind 5 to 10 knots. Outlook... Thursday...VFR expected, although lower restrictions possible with afternoon showers and thunderstorms. Light and variable winds in the morning turning easterly from 5 to 10 knots later in the day. Friday...VFR expected, although lower restrictions possible with scattered showers and thunderstorms in the afternoon. Southeasterly winds 5 to 10 knots. Saturday...VFR expected with possible lower restrictions with showers and thunderstorms. Southwesterly winds 5 to 10 knots. Sunday...VFR expected except lower restrictions with showers and thunderstorms. Northerly winds 5 to 10 knots over land and northeasterly winds 10 to 15 knots along the coast with gusts up to 20 knots. && .MARINE... A southwest wind around 10 knots this evening is forecast to become west to northwest late tonight. A variable wind 10 knots or less on Wednesday morning is expected to become southeast in the afternoon. Waves on our ocean waters should range from 2 to 3 feet. Waves on Delaware Bay will likely be 2 feet or less. Outlook... Thursday...sub SCA conditions with easterly winds 5 to 10 knots and gusts to 15 knots. Seas 1 to 2 feet. Friday...sub SCA conditions expected with southeasterly winds near 10 knots and gusts up to 15 knots. Seas 1 to 3 feet. Saturday...sub SCA conditions expected. South-southwesterly winds from 10 to 15 knots and gusts potentially to 20 knots along the Atlantic zones and winds closer to 10 knots over the Delaware Bay. Seas 2 to 4 feet. Sunday...generally sub-SCA conditions expected. Southwesterly winds turning more northerly from 10 to 15 knots with gusts up to 20 knots. Seas 1 to 3 feet. Rip Currents... We will continue with a moderate risk for the development of dangerous rip currents into this evening along the New Jersey coast. The is a low risk at the Delaware Beaches. The wind direction is forecast to be variable on Wednesday morning, becoming onshore around 10 MPH in the afternoon. Breaking waves should be 2 or 3 feet. As a result, it appears as though the rip current risk will be low on Wednesday. && .TIDES/COASTAL FLOODING... The astronomical high tides associated with the new moon will remain elevated for the next few days. Spotty minor flooding is possible around the times of high tide. We are keeping an eye on Thursday evening's high tide. An onshore flow is expected for Thursday and it may cause enough minor flooding on Thursday evening to warrant an advisory. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Davis Near Term...Iovino Short Term...Iovino Long Term...Davis Aviation...Davis/Iovino Marine...Davis/Iovino Tides/Coastal Flooding...
Hazardous weather outlook, Jul 2, 3:40 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 340 PM EDT Tue Jul 2 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027- 031945- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer- Salem-Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland- Atlantic-Cape May-Southeastern Burlington- 340 PM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is the potential for marginal gusty winds and heavy rainfall with showers and thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-024>026-031945- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 340 PM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the development of dangerous rip currents at New Jersey beaches today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-031945- Delaware Beaches- 340 PM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for southern Delaware. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-031945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 340 PM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007-PAZ054-055-060>062-070-071-101>106-031945- Sussex-Warren-Carbon-Monroe-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 340 PM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. There is the potential for marginal gusty winds and heavy rainfall with showers and thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 2, 5:39 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
539 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND GST EFFORT 40.94N 75.44W
07/02/2019 E50 MPH MONROE PA TRAINED SPOTTER
&&
JEOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:27 PM EDT | Special Marine Warning | PHI | 48 min | |
| Jul 2, 5:51 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 24 min |
| Jul 2, 7:03 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Somerset | 42 min |
| Jul 2, 7:27 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Salem | 48 min |
| Jul 2, 7:46 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth, Ocean | 18 min |
| Jul 2, 5:17 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 43 min |
| Jul 2, 6:28 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 47 min |
| Jul 2, 7:12 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Delaware, Montgomery, Philadelphia | 48 min |
| Jul 2, 7:50 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware, Montgomery, Philadelphia | 40 min |
Nearby
Special Marine Warnings in New Jersey, 2019Every special marine warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.